Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 210, NWS New Orleans, LA

August 26, 2000Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2000, 9:38 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2000, 9:38 PM CDT (02:38 UTC)
Expired
Aug 26, 2000, 10:45 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 26, 10:00 PM CDTThunderstorm WindIndependence, LAA large tree was blown down on the south side of Independence.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1635 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 270239
SVRNEW
LAC103-105-270345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
938 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 1045 PM CDT

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  BAND OF SEVERE THUNDERSTORMS FROM 5 MILES EAST OF INDEPENDENCE TO
  MADISONVILLE. THESE STROMS WERE MOVING SOUTHWEST AT 15 MPH.

THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS AND DIME SIZE HAIL...STAY
INDOORS AWAY FROM WINDOWS.

R>EPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:28 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Aug 26, 2:28 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
228 PM CDT SAT AUG 26 2000

MID/UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL
CONTINUE TO BE THE DOMINATE WEATHER FEATURE DURING THIS FORECAST
PERIOD. THIS WILL MEAN A CONTINUATION OF ABOVE NORMAL TEMPERATURES
AND BELOW NORMAL POPS. MODELS GRADUALLY SHIFT THIS RIDGE A LITTLE
TO THE E AND NE WITH TIME. THE FLOW ALOFT WILL REMAIN FROM THE N AND
NE WITH THE MID AND UPPER LEVELS OF THE ATMOSPHERE REMAINING
QUITE DRY. A NUMBER OF SHORTWAVES MOVING AROUND THE PERIPHERY OF
THE RIDGE SHOULD MAINLY AFFECT AREAS TO THE E AND NE OF THE FORECAST
AREA DURING THE PERIOD. A WEAK SEA BREEZE SUN AND MON AFTERNOON MAY
SERVE AS A FOCUS FOR CONVECTION...HOWEVER WILL ONLY INDICATE
ISOLATED TO WIDELY SCATTERED POPS THROUGH THE PERIOD.

MCB 70/97/71/96 1101    BTR 74/95/74/95 1101
MSY 76/95/76/94 1101    GPT 73/94/73/93 1212

.NEW...NONE
LA...NONE.
MS...NONE.

11

In the hours before

Local storm report, Aug 26, 8:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
835 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    POPLARVILLE               MS   WIND DAMAGE
08/26/00   PEARL RIVER                    A TREE BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCE"MENT OFFICIAL.
Local storm report, Aug 26, 8:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    MAGNOLIA               MS       WIND DAMAGE
08/26/00   PIKE                            A TREE BLOWN DOWN OFF
                                           HIGHWAY 48. REPORTED BY
                                           LAW ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.